Ask The Doctor > Questions & Answers > I was treated for a UTI with antibiotics then developed symptoms of yeast infection.

I was treated for a UTI with antibiotics then developed symptoms of yeast infection.

Patient: I was treated for a UTI with antibiotics then developed symptoms of a yeast infection which I treated over the counter. A week later I am still having cloudy urine and began feeling symptoms of both the UTI and yeast infection again. What should I do?

 

 

Doctor: Hello,Thanks for the query.If you are experiencing cloudy urine and increased frequency with burning sensation whi le urination , along with thick curdy white vaginal discharge with itching per vaginum then you have developed a recurrent UTI and a yeast infection. It is important that a per speculum examination is performed by your physician for a local exam and a high vaginal swab for culture to confirm the diagnosis along with a urine culture for isolating the causative organism and directing specific antibiotic treatment for UTI depending on the sensitivity pattern the organism . It is necessary that you don’t involve yourself in any form of sexual activity till complete resolution from symptoms is achieved with an aim to avoid cross infection.I hope i have answered your query in detail,wishing you good health,regards

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment